Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2007, 7:32 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 7:32 PM MDT (01:32 UTC)
- Expired
- Jul 3, 2007, 8:30 PM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3012 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040132 SVRLBF NEC029-085-040230- /O.NEW.KLBF.SV.W.0262.070704T0132Z-070704T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 832 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHASE COUNTY IN SOUTHWEST NEBRASKA... SOUTHERN HAYES COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF HAYES CENTER... * UNTIL 930 PM CDT(830 PM MDT) * AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WAUNETA...OR ABOUT 13 MILES SOUTHEAST OF IMPERIAL...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUNETA BY 745 PM MDT... 7 MILES SOUTHWEST OF HAMLET BY 930 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4057 10146 4037 10162 4036 10089 4059 10099 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 040158 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 857 PM CDT TUE JUL 3 2007 NEC085-040207- /O.CAN.KLBF.SV.W.0262.000000T0000Z-070704T0230Z/ HAYES NE- 857 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY IS CANCELLED... LAT...LON 4057 10146 4037 10162 4036 10136 4058 10134 $$ NEC029-040230- /O.CON.KLBF.SV.W.0262.000000T0000Z-070704T0230Z/ CHASE NE- 757 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR SOUTHEASTERN CHASE COUNTY... AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF WAUNETA...OR ABOUT 16 MILES SOUTHEAST OF IMPERIAL...MOVING SOUTH AT 10 MPH. HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM 6 MILES SOUTHEAST OF ENDERS. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4057 10146 4037 10162 4036 10136 4058 10134 $$ SPRINGER
000 WWUS53 KLBF 040225 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 925 PM CDT TUE JUL 3 2007 NEC029-040235- /O.EXP.KLBF.SV.W.0262.000000T0000Z-070704T0230Z/ CHASE NE- 825 PM MDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE COUNTY EXPIRES AT 830 PM MDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT...SO ANY NEW DEVELOPMENT THAT MAY OCCUR IS CAPABLE OF PRODUCING LARGE HAIL. LAT...LON 4057 10146 4037 10162 4036 10136 4058 10134 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT TUE JUL 3 2007 .SYNOPSIS... H5 HIGH OVER SOUTHWEST CONUS PUSHING A BROAD RIDGE THROUGH THE NORTHERN PLAINS PUTTING WESTERN NEBRASKA IN NORTHWEST FLOW. WEAK BOUNDARY EXTENDS ALONG A TROUGH FROM CENTRAL MN THROUGH NORTHEAST NEBRASKA TO A LOW OVER SOUTHERN CO. && .DISCUSSION... WEAK CONVECTION DEVELOPING ALONG BOUNDARY IN EASTERN CO AND NORTHWEST KS ALONG THIS BOUNDARY WHERE SURFACE HEATING IS DESTABLIZING ATMOSPHERE. STEEP LAPSE RATES AND STRONG INVERSION BUT SOME WEAK CONVECTION DEVELOPING ALREADY. PWS HIGH AND STORM MOTION MINIMAL HEAVY PRECIPITATION COULD BE A CONCERN. USED BLEND OF MODELS FOR FORECAST. SVA HAS BEEN DECIDED UPON FOR SOUTHWEST ZONES. HAVE UPPED POPS TO BLEND WITH SURROUNDING OFFICES. SOME LINGERING CONVECTION IN THE AM BUT PRETTY MUCH OVER BY 15Z. TEMPERATURES SOMEWHAT COOLER ON WEDNESDAY WITH LOWER TDS. RIDGE FLATTENS SOME WITH BLOCK UPSTREAM CONTINUING TO SLOW THINGS DOWN. TEMPERATURES TO TORCH OUT UNDER THE RIDGE SATURDAY WITH SOUTHWESTERLY FLOW. TEMPERATURES TO RISE INTO THE MID AND UPPER 90S IN THE EXTENDED WITH LOWS IN THE 50S AND 60S && .AVIATION... AVIATION CONCERNS CENTER AROUND THE POSSIBILITY OFF TSRA ACROSS PORTIONS OF TWB ROUTES 274 AND 264. FRONTAL POSITION WAS JUST S OF LBF BUT WITH VEERING WINDS DUE TO DEVELOPING NERN CO LOW...FRONT HAS PUSHED BACK NWD. LBF TAF WILL BE MOST IMPACTED. WOULD EXPECT THAT AFTER TSRA DEVELOPMENT...STRATUS WILL BE A POSSIBILITY AS WELL...MAINLY BEHIND THE FRONT. THIS AGAIN WOULD AFFECT MAINLY 274 AND 264 DURING THE EARLY MORNING HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR SOUTHWEST NEBRASKA NEZ057>059-069>071. && POWER/JWS
Hazardous weather outlook, Jul 3, 2:21 PM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT TUE JUL 3 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 321 PM CDT TUE JUL 3 2007 /221 PM MDT TUE JUL 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. A STALLED FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS AND OVERNIGHT...MAINLY EAST OF A LINE FROM MERRIMAN TO BIG SPRINGS. AHEAD OF THE FRONT...AN UNSTABLE AIRMASS HAD DEVELOPED AND...AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE FRONT AND UNSTABLE AIR...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A BRIEF TORNADO CAN NOT BE RULED OUT...MAINLY SOUTH OF A LINE FROM OGALLALA TO BRADY...BUT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER THE FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT...MAINLY DRY CONDITIONS ARE EXPECTED UNTIL THE NEXT APPROACHING FRONT ON SUNDAY. THIS NEXT FRONT IS ALSO EXPECTED TO PRODUCE THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY FOR REPORTS OF LARGE HAIL AND DAMAGING WINDS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:41 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jul 3, 8:04 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jul 3, 8:23 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 67 min |
| Jul 3, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jul 3, 9:22 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 53 min |
| Jul 3, 9:40 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 65 min |
| Jul 3, 10:04 PM MDT | Flash Flood Warning | LBF | Lincoln, Perkins | 3 hr |
| Jul 3, 10:08 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.